Alert archive / Washington / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Spokane, WA

July 1, 20258 counties in Washington

NWS Spokane, WA issued this red flag warning at Jul 1, 2025, 2:25 PM PDT for 8 counties in Washington. It took effect at Jul 2, 2025, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2025, 2:25 PM PDT (21:25 UTC)
In effect from
Jul 2, 2025, 2:00 PM PDT
Expired
Jul 2, 2025, 9:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 108 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.4 hours before the alert went out and 406 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS86 KOTX 012125
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
225 PM PDT Tue Jul 1 2025


WAZ703-705>707-021400-
/O.UPG.KOTX.FW.A.0002.250702T2100Z-250703T0400Z/
/O.NEW.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/
Okanogan Valley (Zone 703)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
225 PM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 705,
706, AND 707...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Okanogan Valley (Zone 703), Foothills of 
  Central Washington Cascades (Zone 705), Waterville Plateau 
  (Zone 706) and Western Columbia Basin (Zone 707).

* Winds: For the Wenatchee area and Waterville Plateau: West 15 to
  25 mph with gusts up to 40 mph. For the Okanogan Valley and
  Western Columbia Basin: West to Southwest 10 to 20 mph with 
  gusts up to 30 mph.

* Relative Humidities: 11 to 19 percent.

* Impacts: Rapid fire spread is likely with any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ704-021400-
/O.NEW.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/
Methow Valley (Zone 704)-
225 PM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 704...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM to 9 PM PDT Wednesday.

* Affected Area: Methow Valley (Zone 704).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 12 to 17 percent.

* Impacts: Rapid fire spread is likely with any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
314 
WWUS86 KOTX 021313
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
613 AM PDT Wed Jul 2 2025

...DRY AND WINDY CONDITIONS ACROSS CENTRAL WASHINGTON WEDNESDAY
AFTERNOON THROUGH THE EARLY EVENING...

WAZ703>707-030400-
/O.CON.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/
Okanogan Valley (Zone 703)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
613 AM PDT Wed Jul 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 703, 704, 705, 706, AND 707...

* Affected Area: Okanogan Valley (Zone 703), Methow Valley (Zone 
  704), Foothills of Central Washington Cascades (Zone 705), 
  Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 
  707).

* Winds: For the Wenatchee area and Waterville Plateau: West 15 to
  25 mph with gusts up to 40 mph. For the Okanogan Valley and
  Western Columbia Basin: West to Southwest 10 to 20 mph with
  gusts up to 30 mph. For the Methow Valley: Northwest 10 to 20
  mph with gusts up to 35 mph.

* Relative Humidities: 12 to 18 percent.

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
025 
WWUS86 KOTX 021626
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
926 AM PDT Wed Jul 2 2025

...DRY AND WINDY CONDITIONS ACROSS CENTRAL WASHINGTON AND THE
LOWER PALOUSE AND SNAKE RIVER THIS AFTERNOON THROUGH THE EARLY 
EVENING...

WAZ709-030400-
/O.EXA.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/
Lower Palouse - Snake River (Zone 709)-
926 AM PDT Wed Jul 2 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 709...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM this afternoon to 9 PM PDT this evening.

* Affected Area: Lower Palouse  -Snake River (Zone 709).

* Winds: West 15 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 14 to 21 percent.

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ703>707-030400-
/O.CON.KOTX.FW.W.0006.250702T2100Z-250703T0400Z/
Okanogan Valley (Zone 703)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
926 AM PDT Wed Jul 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 703, 704, 705, 706, AND 707...

* Affected Area: Okanogan Valley (Zone 703), Methow Valley (Zone 
  704), Foothills of Central Washington Cascades (Zone 705), 
  Waterville Plateau (Zone 706) and Western Columbia Basin (Zone 
  707).

* Winds: For the Wenatchee area and Waterville Plateau: West 15 to
  25 mph with gusts up to 40 mph. For the Okanogan Valley and
  Western Columbia Basin: West to Southwest 10 to 20 mph with
  gusts up to 30 mph. For the Methow Valley: Northwest 10 to 20
  mph with gusts up to 35 mph.

* Relative Humidities: 12 to 18 percent.

* Impacts: Rapid fire spread is likely with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
669 
WWUS86 KOTX 030355
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
855 PM PDT Wed Jul 2 2025

WAZ703>707-709-030500-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-250703T0400Z/
Okanogan Valley (Zone 703)-Methow Valley (Zone 704)-
Foothills of Central Washington Cascades (Zone 705)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
Lower Palouse - Snake River (Zone 709)-
855 PM PDT Wed Jul 2 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 703, 704, 705,
706, 707, AND 709...

Winds are gradually decreasing and humidities will rise as
temperates lower after sunset, therefore the Red Flag Warning is 
being allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 1, 2:25 PM PDT, 0 minutes earlier. Its key messages:

  • Hot Tuesday including moderate to locally major HeatRisk.
  • A 15% chance of thunderstorms producing little rain Wednesday.
  • Dry and Windy conditions Wednesday in central Washington with elevated to critical fire weather concerns.
  • Not as hot Thursday and Independence Day with high temperatures in the 80s
Area forecast discussion, Jul 1, 2:25 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
225 PM PDT Tue Jul 1 2025

.KEY MESSAGES...

- Hot Tuesday including moderate to locally major HeatRisk.

- A 15% chance of thunderstorms producing little rain Wednesday.

- Dry and Windy conditions Wednesday in central Washington with
  elevated to critical fire weather concerns.

- Not as hot Thursday and Independence Day with high
  temperatures in the 80s

&&

.SYNOPSIS...
A weak weather system tracking through Wednesday will deliver a
slight chance of showers and thunderstorms producing little
rain. Dry and windy conditions will also lead to increased fire
weather concerns on Wednesday in Central Washington. Temperatures
will cool into the 80s for Thursday and Independence Day before
heating back up next week.

&&

.DISCUSSION...
Tonight through Wednesday morning: Broad southwest flow
continues across the region with limited moisture over Eastern
Washington and North Idaho promoting mostly clear skies and hot
temperatures through this evening. Heat Advisories remain in
place through 9 PM. Tonight, a mid level wave over Oregon gets
picked up by an approaching upper trough, with an axis of
elevated moisture/instability tracking along and east of a line
from Moses Lake to Colville Wednesday morning. CAM's models are
picking up on elevated convection mostly in the form of high
based showers, but with some embedded higher reflectivities
indicative of potential lightning. With 700-500mb MU CAPE of
200-400 J/KG and it being within the 0 to -20C thermal layer,
can not ruled out a handful of lightning strikes across Eastern
Washington into the ID Panhandle. Although the latest models
have trended slightly weaker. Yet with any storms that develop,
the fast storm motion and dry sub cloud layer means any storms
will have only light rain. This raises the concern of potential
new fire starts with any lightning that does occur.

Wednesday afternoon and evening: Attention turns to critical
fire weather conditions in Central WA as pressure gradients
tighten with the approaching trough and weakening ridge over the
region. The Fire Weather Watch has been upgraded to a Red Flag
Warning for the Okanogan Valley down through the Wenatchee
area, Waterville Plateau, and Moses Lake area. The Methow Valley
has been added as well.  Dry and windy conditions will lead to
the potential for rapid fire spread with any new fire starts.

Thursday through Tuesday: Drier and more stable air moves into
the region on Thursday as an upper low moving into Central BC
results in increasing westerly flow. Heading into Independence
Day another mid level wave is shown by the ensembles to pass to
our south across Oregon. The bulk of the models maintain dry
weather across the region, with a 20-30% chance of showers
limited to far SE Washington, the Lewiston area, and Camas
Prairie. Over the weekend into early next week there is good
model agreement of an upper ridge gradually building over the
weekend before amplifying into Monday and Tuesday. This leads to
a gradual warmup over the weekend, and then more significant
warming. Currently the NBM has next Tuesday just as hot as
today. JW

&&

.AVIATION...
18Z TAFS: VFR conditions will prevail through the next 24
hours. Some hi-res models are showing elevated showers/isolated
thunderstorms moving into eastern Washington after 10z Wednesday
but confidence is too low to include in any of the TAFs. A
breakdown of the upper level ridge will increase onshore flow
Tuesday evening with breezy winds through the Cascade gaps
impacting EAT/EPH.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in conditions remaining VFR. Low confidence in showers at any
TAF site early Wednesday morning, but any showers will bring the
risk of isolated lightning strikes and gusty winds. JW

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        64  91  57  84  55  82 /   0  20   0   0   0  10
Coeur d'Alene  64  90  58  83  56  82 /   0  20  10   0   0  10
Pullman        60  87  53  80  52  78 /   0  10  10   0  10  10
Lewiston       69  97  63  89  61  86 /   0  10  10   0  10  20
Colville       55  91  48  82  47  82 /   0  20   0   0   0  10
Sandpoint      57  89  54  81  51  80 /   0  20  10   0  10  10
Kellogg        68  88  60  79  58  77 /   0  10  10   0  10  20
Moses Lake     64  95  57  87  55  86 /   0  10   0   0   0   0
Wenatchee      69  91  62  84  59  85 /   0   0   0   0   0   0
Omak           63  95  56  86  55  87 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory until 9 PM PDT this evening for Central Chelan
     County-Lower Garfield and Asotin Counties-Moses Lake Area-
     Northeast Mountains-Okanogan Highlands-Okanogan Valley-
     Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau-Wenatchee Area-Western Okanogan County.

     Red Flag Warning from 2 PM to 9 PM PDT Wednesday for Foothills
     of Central Washington Cascades (Zone 705)-Methow Valley
     (Zone 704)-Okanogan Valley (Zone 703)-Waterville Plateau
     (Zone 706)-Western Columbia Basin (Zone 707).

ID...Heat Advisory until 9 PM PDT this evening for Coeur d'Alene
     Area-Idaho Palouse-Lewis and Southern Nez Perce Counties-
     Lewiston Area-Northern Panhandle.

&&

Nearby

Red Flag Warnings in Washington, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.